Thread: something scary I need advice!
10-10-2002, 11:00 AM #1
something scary I need advice!
A week ago I went to get my blood test for accutane and I got bad news from my Dermatologist he iad your blood shows that you have high liver function. then he siad you might have hiv or hepatitis a or c thats scared living craps out of me but then I told him about anabolic steroid and about the fact that I have taken sustenon250 and winny 50 mg 6 months ago and he siad that might be a possiblities. I am also on clenbrutrol right while doing the test. I was wondering can anabolic steroid be possibilty for my liver damage? and I hope it is!
10-10-2002, 11:06 AM #2
Yes. But don't sweat it bro, you need more tests. Your doc shouldn't have scared you like that. The same thing happened to a friend of mine. The doc said he might have liver cancer; then after more tests, he has some liver disease that is totally curable.
10-10-2002, 11:34 AM #3New Member
- Join Date
- Oct 2002
- Halifax, NS
My liver numbers were up also, but I was taking A-50's. Also if you drink a lot it can do it. Doctor told me that taking 2 many tylenol would do the same thing. But you should get the test re-done, to make sure. Doctor told me to be clean for 30 days and take the test again. I haven't been so I have been unable to retake the test
10-10-2002, 11:54 AM #4
10-10-2002, 11:57 AM #5
did he scare you too
wow it seems like we all in the same boat thank god this maybe results of steroids . did the doctor scare you about hepetitis and hiv? hey I was just going to start my new cycle should I and is adding liver protects help like milk thistle?
10-10-2002, 01:04 PM #6
Re: did he scare you tooOriginally posted by 2timer
hey I was just going to start my new cycle should I and is adding liver protects help like milk thistle?
10-10-2002, 05:30 PM #7
Sometimes I really hate doctors (no offense to any on here). High liver values do not mean you have liver damage. People who just lift weights have higher liver values. Read this it may make you feel better and give your doctor an idea of what he should be checking to see if you truly have a liver problem.
J Am Osteopath Assoc 2001 Jul;101(7):391-4
Evaluation of aminotransferase elevations in a bodybuilder using anabolic steroids : hepatitis or rhabdomyolysis?
Pertusi R, Dickerman RD, McConathy WJ.
Department of Medicine, University of North Texas Health Science Center, 3500 Camp Bowie Blvd, Fort Worth, TX 76107-2699, USA.
The use of anabolic steroids among competitive athletes, particularly bodybuilders, is widespread. Numerous reports have noted "hepatic" dysfunction secondary to anabolic steroid use based on elevated serum aminotransferase levels. The authors' objective was to assess whether primary care physicians accurately distinguish between anabolic steroid -induced hepatotoxicity and serum aminotransferase elevations that are secondary to acute rhabdomyolysis resulting from intense resistance training. Surveys were sent to physicians listed as practicing family medicine or sports medicine in the yellow pages of seven metropolitan areas. Physicians were asked to provide a differential diagnosis for a 28-year-old, anabolic steroid-using male bodybuilder with an abnormal serum chemistry profile. The blood chemistries showed elevated aspartate aminotransferase (AST), alanine aminotransferase (ALT), and creatine kinase (CK) levels, and normal gamma-glutamyltransferase (GGT) levels. In the physician survey (n = 84 responses), 56% failed to mention muscle damage or muscle disease as a potential diagnosis, despite the markedly elevated CK level of the patient. Sixty-three percent indicated liver disease as their primary diagnosis despite normal GGT levels. Prior reports of anabolic steroid-induced hepatotoxicity that were based on aminotransferase elevations may have overstated the role of anabolic steroids. Correspondingly, the medical community may have been led to emphasize anabolic steroid-induced hepatotoxicity and disregard muscle damage when interpreting elevated aminotransferase levels. Therefore, when evaluating enzyme elevations in patients who use anabolic steroids, physicians should consider the CK and GGT levels as essential elements in distinguishing muscle damage from liver damage.
10-10-2002, 05:54 PM #8Member
- Join Date
- Aug 2002
Damn, Rickson. Thats good. Next time I have my liver values checked I'm going to show that to my doctor. I didn't realize just working out would also raise liver values. Thanks.
Users Browsing this Thread
There are currently 1 users browsing this thread. (0 members and 1 guests)